Alert archive / Colorado / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 70, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 29, 2001, 1:41 PM MDT for Phillips County, Sedgwick County, Colorado. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 29, 2001, 1:41 PM MDT (19:41 UTC)
- Expired
- Jun 29, 2001, 2:20 PM MDT
- In force
- 39 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Phillips County, CO, Sedgwick County, CO
The radar
The Goodland radar (KGLD), 177 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -338 J/kg
- Mixed-layer LCL
- 2994 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 291941 SVRDEN COC095-115-292020- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 141 PM MDT FRI JUN 29 2001 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN PHILLIPS COUNTY IN NORTHEAST COLORADO SEDGWICK COUNTY IN NORTHEAST COLORADO THIS INCLUDES THE CITY OF JULESBURG * UNTIL 220 PM MDT * AT 140 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHWEST OF OVID...OR ABOUT 10 MILES WEST OF JULESBURG. A SECOND SEVERE THUNDERSTORM WAS ABOUT 14 MILE SOUTH OF JULESBURG. BOTH STORMS WERE MOVING SOUTHEAST AT 20 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... AMHERST...FAIRFIELD...JULESBURG...MARKS BUTTE...OVID...PLEASANT VALLEY...SEDGWICK AND SIXTEEN-MILE CORNER. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. LARGE HAIL AND DAMAGING WIND GUSTS ARE ALSO POSSIBLE WITH THESE SEVERE THUNDERSTORMS. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. LAT...LON 4099 10264 4077 10262 4058 10206 4099 10206 BAKER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:35 AM MDT, 11 hours 6 minutes earlier.
Area forecast discussion, Jun 29, 2:35 AM MDT, 11 hours 6 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 230 AM MDT THU JUN 28 2001 PERSISTENCE APPEARS TO BE BEST FORECAST FOR NEXT TWO DAYS. UPR RIDGE REMAIN IN PLACE WITH SOME LINGERING MSTR UNDER RIDGE. 700 MB WNDS TODAY MUCH LIKE YDAY WITH WK UPSLP NELY FLOW TO EAST SIDE OF CONTINENTAL DIVIDE...WHILE DRY AIR REMAINS ANCHORED WEST OF DIVIDE. THIS WILL GIVE MSTLY ISOLD TSTMS THIS AFTN/ EVNG IN FTLS AND MTNS...AND MAYBE IN URBAN CORRIDOR/ PALMER DIVIDE BUT EXPCT PLAINS TO REMAIN DRY. SAT A BIT DIFFERENT...WITH AN UPR TROF MOVG ACRS WY AND 700MB FLOW BCMG WESTERLY. SEE NO EVIDENCE OF SURGE MENTIONED IN PVS AFD. AMS WILL REMAIN DRY SAT WITH A FEW TSTMS OMTNS...THEN LOW LVL FLOW WILL HAVE SOME MSTR RETURN TO PLAINS...SO BY SAT NIGHT WILL SEE A FEW TSTMS NERN PLAINS. NEXT SURGE SHUD MOVE INTO NERN CO BEHIND THE SAT/ SAT EVNG TROF AS A SFC HIGH DZROPS INTO DAKS. THEN IT WILL BE HARD TO SORT OUT POPS DAY TO DAY...AS ANOTHER SURGE EXPCTD TUESDAY...BUT TIMING COULD BE OFF. NO CHANGES TO EXTDD...WILL LEAVE MENTION OF TSTMS EACH DAY BEGINNING SUNDAY. RTG DEN...NONE.
In the hours before
Special weather statement, Jun 29, 10:10 AM MDT, 3 hours 31 minutes before
COZ030>051-292000- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 1010 AM MDT FRI JUN 29 2001 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: A BURGEONING MASS OF HIGH PRESSURE HAS FOUND A HOME OVER THE FOUR-CORNERS REGION. THEREFORE...HOT AND MOSTLY DRY WEATHER CAN BE EXPECTED TODAY. THE ATMOSPHERE IS SLIGHTLY MORE UNSTABLE THAN YESTERDAY AND ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS LATE AFTERNOON OVER THE MOUNTAINS AND FOOTHILLS. SINCE THE LOWER ATMOSPHERE IS VERY DRY...THE STORMS WILL PRODUCE A LOT OF WIND AND LIGHTNING...BUT LITTLE RAIN. A FEW STORMS MAY MOVE INTO THE FRONT lRANGE TOWARD EVENING...BUT WILL HAVE LITTLE CHANCE AT SURVIVAL ACROSS THE EASTERN PLAINS. SPOTTER ACTIVATION IS NOT ANTICIPATED.
Special weather statement, Jun 29, 12:35 PM MDT, 1 hour 6 minutes before
COZ030>051-292000- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 1235 PM MDT FRI JUN 29 2001 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: A WEAK BOUNDARY FROM WYOMING DRIFTING INTO NORTHERN WELD COUNTY HAS BEEN THE FOCUS FOR SOME THUNDERSTORM ACTIVITY EARLY THIS AFTERNOON. THIS BOUNDARY WILL BE THE FOCUS FOR FURTHER THUNDERSTORM DEVELOPMENT IN THE PLAINS THIS AFTERNOON. THE BOUNDARY WILL SINK SOUTHEASTWARD INTO WASHINGTON AND MORGAN COUNTY COUNTY LATER THIS AFTERNOON. ALTHOUGH WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED...A FEW THUNDERSTORMS MAY REACH SEVERE LEVELS DUE TO WINDS IN EXCESS OF 55 MPH AND ONE INCH-DIAMETER HAIL. ELSEWHERE...THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG THE FOOTHILLS AND IN THE MOUNTAINS THROUGHOUT THE AFTERNOON. A FEW OF THESE THUNDERSTORMS MAY DRIFT INTO THE FRONT RANGE AREA BY LATE AFTERNOON. THESE STORMS WILL PRODUCE MAINLY STRONG WINDS. SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 12:25 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 35 min |
| Jun 29, 2:15 PM MDT | Severe Thunderstorm Warning | BOU | Phillips | 45 min |
| Jun 29, 2:58 PM MDT | Tornado Warning | BOU | Logan | 42 min |
| Jun 29, 3:45 PM MDT | Tornado Warning | BOU | Logan | 30 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.